Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 6, 2019, 4:23 PM CDT for Cherokee County, Texas. It was in force for 22 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 6, 2019, 4:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:30 PM CDT | HAIL 1.5 | 7 Ssw Jacksonville, TX | 1.5 INCH HAIL 5 MILES NORTH OF MAYDELLE PIC IN SOCIAL MEDIA. |
| Apr 6, 4:30 PM CDT | HAIL 2 | 9 Sw Jacksonville, TX | PUBLIC REPORTS TWO INCH HAIL IN THE PIERCES CHAPEL COMMUNITY VIA SOCIAL MEDIA. |
| Apr 6, 4:35 PM CDT | HAIL 1.5 | 7 Ssw Jacksonville, TX | PUBLIC REPORTS PING PONG BALL SIZE HAIL 5 MILES NORTH OF THE MAYDELLE COMMUNITY. |
| Apr 6, 4:35 PM CDT | HAIL 1.75 | 4 Ssw Jacksonville, TX | GOLF BALL SIZE HAIL REPORTED AT LAKE JACKSONVILLE VIA SOCIAL MEDIA. |
| Apr 6, 4:45 PM CDT | HAIL 1 | Jacksonville, TX | PEA TO QUARTER SIZE HAIL REPORTED IN JACKSONVILLE VIA SOCIAL MEDIA POST. |
| Apr 6, 4:46 PM CDT | HAIL 1.75 | Jacksonville, TX | GOLF BALL SIZE HAIL REPORTED IN JACKSONVILLE VIA FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
632
WFUS54 KSHV 062123
TORSHV
TXC073-062145-
/O.NEW.KSHV.TO.W.0009.190406T2123Z-190406T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
423 PM CDT Sat Apr 6 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Cherokee County in northeastern Texas...
* Until 445 PM CDT.
* At 422 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Maydelle, or 13 miles east of
Palestine, moving northeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Maydelle around 430 PM CDT.
Rusk around 435 PM CDT.
Jacksonville around 440 PM CDT.
Ponta around 445 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gallatin and New Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3188 9543 3190 9544 3190 9543 3191 9543
3207 9515 3186 9501 3173 9537 3174 9537
3174 9536 3175 9536 3176 9540 3182 9540
3184 9542 3185 9544
TIME...MOT...LOC 2122Z 239DEG 49KT 3180 9543
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:07 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 6, 1:07 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 107 PM CDT Sat Apr 6 2019 .AVIATION... For the 06/18z TAFs, widespread strong to severe convection will affect the entire area throughout the period. The first round of storms that is ongoing and extends back to the west into Central Texas should move across the area during the first half of the TAF period, and will likely end by 06/03z. Another round of strong to severe convection will begin to develop near or just after 07/06z, which will persist through the end of the period. KMLU may not be impacted by the second round of storms until after sunrise Sunday morning. Otherwise, IFR/LIFR flight conditions can be expected with the storms. Ceilings may lift into the VFR range in locations not experiencing convection, but patchy fog and low ceilings may develop in some locations after sunset due to the heavy rain. CN && .PREV DISCUSSION... /issued 1149 AM CDT Sat Apr 6 2019/ UPDATE... Convection continues to spread eastward and northeast from Central Texas into the ArkLaTex. The warm front is still south of Interstate 20, so the severe threat with the complex moving through North Texas should be lower, but some marginally severe hail or wind gusts can't be ruled out. The greater severe threat will be in the vicinity of the warm as it moves northward through the remainder of today and into this evening. Increasing low-level shear along the frontal boundary will also lead to an greater tornado threat. Thus, the Tornado Watch has been issued. The big question is how much instability will remain in the warm sector south of the front before additional convection currently over Central Texas arrives later this afternoon and this evening. Besides the addition of the Tornado Watch, high temperatures were lowered areawide because of the ongoing rain and cloud cover. In addition, PoPs were edited to better reflect ongoing radar trends. CN PREV DISCUSSION... /issued 712 AM CDT Sat Apr 6 2019/ AVIATION... For the ArkLaTex, a good chance for popup TS today with a large TS complex on top of that which is expected to plow into our area out of TX this late morning and all afternoon. This feature will impact several terminals. Gusts could become severe with hail and isold Tornados. A large upper trough will slowly edge our way with TS activity expected for all of Sun and part of Mon East. Until then look for SE sfc winds and low level veering to SW by 5kft and its all SW aloft with speeds 20-45KT for flight levels. /24/ PREV DISCUSSION... /issued 545 AM CDT Sat Apr 6 2019/ SHORT TERM.../Saturday through Sunday/ Partly to mostly cloudy and a little warmer than average with mid 50s over S OK/S AR and few upper 50s for Texarkana and Ruston and lower 60s everywhere else. Winds are light SE or even calm here and there. The thunderstorms are gearing up over W central TX now and will spread into our area later this morning and into the afternoon. And of course we will have scattered showers and thunderstorms possible this morning all ahead of the big complex later on. Some may be severe today and this evening with the SPC slight and enhanced day one. The day two is slight for still a lot of real estate and we'll let the models figure out today, much less tomorrow. The WPC rainfall outlook for the short term remains impressive and bad news for the pollen, thankfully. We can expect wide spread inches 2 to 3 inches with 4 to 5 inch bullseyes in LA/AR. /24/ LONG TERM.../Sunday Night through Saturday/ The slow moving positive tilt upper trough is expected to drift into Cntrl AR/ECntrl TX by Monday morning, with good agreement amongst the progs with a nearly closed center of the trough, which would help to enhance/maintain convection development near its center. The progs do key in on considerable mid/upper level dry slotting which will entrain NE just ahead of the trough Sunday night over Deep E TX and much of N LA, which would help to diminish the more organized convection from SW to NE during the evening and overnight hours. Have taken this into account in the pop and QPF forecast, including categorical pops in the evening over these areas before reducing pops to chance after 06Z. Otherwise, the convection Monday will be focused near the trough center as it drifts E across Srn AR/N LA, where high chance/likely pops persist, gradually diminishing from W to E during the afternoon. Drier air will begin to spill SE in wake of the trough's departure Monday afternoon/night, with any lingering isolated -SHRA exiting the Ern zones during the evening. A NW flow aloft will commence Monday night in wake of the trough's departure, but subsidence from weak sfc ridging in place across the region in combination with the dry air should allow for above normal temps areawide Tuesday as they climb into the lower/mid 80s. This weak sfc ridging is progged to shift E of the area by Wednesday, with a strengthening SSW low level flow returning which should result in max temps climbing into the mid and possibly upper 80s (as suggested by some of the MOS guidance). The medium range progs are much more amplified this morning with the next upper trough emerging out of the Rockies Wednesday afternoon and into the Cntrl Plains Wednesday night. Very strong low level and deep lyr shear is progged to be in place, but available moisture ahead of this trough and associated cool front will remain quite shallow as the front enters E TX/SW AR Thursday morning. There is a little better consensus in the GFS/Canadian this morning with enough moisture in play for isolated afternoon convection near the front Thursday over Scntrl AR and portions of Ncntrl LA, and thus have re-introduced slight chance pops over these areas (especially given the strength of the large scale forcing) over the drier ECMWF. These should diminish as they exit the region Thursday evening, with cooler (more seasonal) and drier air spilling SE in wake of the fropa Thursday night and Friday. This may be short- lived though as a SE return flow commences by the end of the extended period (Saturday) ahead of the next longwave trough that will dig into the Desert SW next weekend and result in increased convection once again. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 65 77 62 / 80 100 70 80 MLU 75 67 78 63 / 60 50 100 90 DEQ 70 63 76 58 / 80 70 60 60 TXK 72 64 75 60 / 80 70 60 70 ELD 73 64 76 61 / 80 100 80 90 TYR 73 65 74 60 / 80 70 60 50 GGG 73 65 75 61 / 80 70 60 50 LFK 76 68 76 61 / 70 70 90 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/07
Hazardous weather outlook, Apr 6, 12:16 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1216 PM CDT Sat Apr 6 2019 TXZ124>126-136>138-149>153-165>167-071100- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1216 PM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Tornado Watch is in effect until 6 PM CDT this afternoon. Strong to severe thunderstorms are likely today ahead of a strong upper level trough. The storms are expected to intensify as a warm front moves northward and instability increases. The severe weather threat should gradually diminish this evening. However, strong to severe thunderstorms are expected to redevelop late tonight and into the early morning hours of Sunday over portions of East Texas. During both rounds of severe weather, the primary threats will be isolated tornadoes, damaging winds, and large hail. Locally heavy rainfall may also lead to isolated flash flooding, especially where storms repeatedly move over the same locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong to severe thunderstorms are likely Sunday and should become widespread by Sunday afternoon. Isolated tornadoes, damaging winds, and large hail will be the primary threats. Locally heavy rainfall may also lead to isolated flash flooding. The threat for severe weather and heavy rainfall should diminish from southwest to northeast Sunday night, but a few isolated thunderstorms may persist until late Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and again late tonight and into Sunday. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-071100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass- 1216 PM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are likely today ahead of a strong upper level trough. The storms are expected to intensify as a warm front moves northward and instability increases. The severe weather threat should gradually diminish this evening. However, strong to severe thunderstorms are expected to redevelop late tonight and into the early morning hours of Sunday over portions of East Texas, Southwest Arkansas, and Northwest Louisiana. During both rounds of severe weather, the primary threats will be isolated tornadoes, damaging winds, and large hail. Locally heavy rainfall may also lead to isolated flash flooding, especially where storms repeatedly move over the same locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong to severe thunderstorms are likely Sunday and should become widespread by Sunday afternoon. Isolated tornadoes, damaging winds, and large hail will be the primary threats. Locally heavy rainfall may also lead to isolated flash flooding. The threat for severe weather and heavy rainfall should diminish from southwest to northeast Sunday night, but a few isolated thunderstorms may persist until late Monday afternoon. Isolated thunderstorms will be possible Thursday afternoon and evening over portions of Southern Arkansas and North Central Louisiana as a cold front moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and again late tonight and into Sunday. 09
In the hours before
Local storm report, Apr 6, 1:23 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM LIGHTNING 2 SE MONTGOMERY 31.65N 92.86W
04/06/2019 GRANT LA LAW ENFORCEMENT
*** 1 INJ ***
A MAN WAS STRUCK BY LIGHTNING NEAR HIGHWAY
71 AND WHISPERING PINES ROAD. HE WAS
TRANSPORTED TO THE HOSPITAL BY AMBULANCE.
&&
MDVSpecial weather statement, Apr 6, 2:50 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
250 PM CDT Sat Apr 6 2019
LAZ021-022-062030-
Caldwell LA-La Salle LA-
250 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES UNTIL 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarks, or 11 miles south of Columbia, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Olla, Clarks, Grayson, Urania, Spaulding, Burlington,
Standard and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3208 9190 3209 9191 3207 9193 3204 9190
3197 9189 3197 9191 3195 9190 3193 9195
3193 9200 3189 9201 3175 9227 3193 9231
3218 9198 3217 9198 3217 9194 3216 9190
3214 9190 3212 9187 3209 9187
TIME...MOT...LOC 1950Z 230DEG 34KT 3194 9210
19Special weather statement, Apr 6, 2:59 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
259 PM CDT Sat Apr 6 2019
ARZ073-062030-
Union AR-
259 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY UNTIL 330
PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawson, or 7 miles east of El Dorado, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
El Dorado, Smackover, Norphlet, Calion, Urbana, Lawson, Moro Bay
State Park, Kenova and Pigeon Hill.
LAT...LON 3312 9254 3335 9287 3338 9284 3339 9276
3336 9268 3336 9260 3337 9259 3336 9254
3332 9252 3332 9246 3329 9247 3327 9244
3328 9238 3330 9235 3328 9234 3328 9233
3326 9232 3328 9230 3326 9227 3325 9227
TIME...MOT...LOC 1959Z 230DEG 33KT 3322 9254
19Local storm report, Apr 6, 3:09 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 7 SE MONTGOMERY 31.61N 92.79W
04/06/2019 GRANT LA LAW ENFORCEMENT
SHERIFF OFFICE REPORTS TREE DOWN OFF HWY 71
NEAR NANTACHIE ROAD AND JOHNSON CIRCLE.
&&
25Local storm report, Apr 6, 3:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 4 WNW MIDWAY 31.71N 92.21W
04/06/2019 E1.00 INCH LA SALLE LA PUBLIC
SEARCY GAS STATION ON HWY 84 HAIL REPORTED
NICKEL TO QUARTER SIZE.
&&
25Local storm report, Apr 6, 4:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM LIGHTNING 4 NNW LONGVIEW 32.58N 94.78W
04/06/2019 GREGG TX FIRE DEPT/RESCUE
LIGHTNING STRIKE STRUCK HOME ON WHITAKER
CIRCLE AND CAUSED FIRE TO HOME. NO REPORT OF
INJURIES AT THIS TIME.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:16 AM CDT | Special Weather Statement | SHV | San Augustine | 59 min |
| Apr 6, 9:28 AM CDT | Special Weather Statement | SHV | Sabine | 62 min |
| Apr 6, 10:27 AM CDT | Special Weather Statement | SHV | Sabine | 63 min |
| Apr 6, 12:09 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 37 min |
| Apr 6, 12:13 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 47 min |
| Apr 6, 12:39 PM CDT | Special Weather Statement | SHV | Sabine | 66 min |
| Apr 6, 12:50 PM CDT | Special Weather Statement | SHV | Bowie, Cass, Morris | 55 min |
| Apr 6, 4:17 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 58 min |
| Apr 6, 4:41 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 34 min |
| Apr 6, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 65 min |
| Apr 6, 6:23 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 52 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.